MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44420
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the reservoir¿s rebound rate was slow during pre-operative testing.It was stated the valve was not flexible.The va lve was implanted and after implant, there was reportedly ¿no function.¿ the valve was removed and replaced.The patient¿s status was listed as no injury.
 
Additional Manufacturer Narrative
The returned valve also met requirements for leak testing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.However, the device did not meet the expectations for reflux, pressure-flow, and pre-implantation testing.There was proteinaceous debris noted in the interior and exterior of the device.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve and may result in fluid reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.Approximately 54 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.There was proteinaceous debris observed within the interior and exterior of the catheter.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ approximately 44 cm of the lumbar catheter was returned.The returned catheter was patent and met the requirements for leak testing.There was proteinaceous debris observed within the interior and exterior of the catheter.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all catheters are 100% inspected at the time of the manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7215631
Report Number2021898-2018-00045
Device Sequence Number164242
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number44420
Device Catalogue Number44420
Device Lot NumberE24483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/01/2018
03/01/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date03/01/2018
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight70